ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Inertial- and Dissipation-Range Asymptotics in Fluid Turbulence

Dhar, Sujan K and Sain, Anirban Sain and Pandit, Rahul (1997) Inertial- and Dissipation-Range Asymptotics in Fluid Turbulence. In: Physical Review Letters, 78 (15). pp. 2964-2967.


Download (186kB)


We propose and verify a wave-vector-space version of generalized extended self-similarity [R. Benzi et al., Europhys. Lett. 32, 709 (1995)] and broaden its applicability to uncover intriguing, universal scaling in the far dissipation range by computing high-order ( <= 20) structure functions numerically for (1) the three-dimensional, incompressible Navier-Stokes equation (with and without hyperviscosity) and (2) the Gledzer-Ohkitani-Yamada shell model for turbulence. Also, in case (2), with Taylor-microscale Reynolds numbers 4 x 104 <= Re lambda <= 3 x 106, we find that the inertial-range exponents (zeta p) of the order- p structure functions do not approach their Kolmogorov value p/3 as Re lambda increases.

Item Type: Journal Article
Publication: Physical Review Letters
Publisher: American Physical Society
Additional Information: Copyright for this article belongs to American Physical Society (APS)
Department/Centre: Division of Physical & Mathematical Sciences > Physics
Date Deposited: 26 Jul 2004
Last Modified: 19 Sep 2010 04:14
URI: http://eprints.iisc.ac.in/id/eprint/1121

Actions (login required)

View Item View Item